week 4 on TRT - lots of ups / downs

lukas_az

Member
just started; baseline;
Total T: 226 ng/dl
Free: 7.62 ng/dl
Estradiol: 16.1 pg/ml

doc gave me 100mg/2weeks ( i know this is too low, and he seemed to be willing to go up to 100mg/week once my next bloodwork comes back at 4 weeks) - i switched to 1x week - 50mg as of now.

initially I went through couple days of high energy + high libido + frequent erections - now many say this is just placebo/brain work - an erection many times throughout the day does seem real to me and not a placebo.
hard time falling to sleep, but once asleep it was good. high energy - and most important my mood improved dramatically. just my overall outlook and optimism went up. I kind of felt like back to my 20s. (now 42)
now being at week 4 at TRT, things went back to average. libido is gone, energy gone.
I felt a small bump following 24h of injecting 50mg/cypionate, but it is nothing compared to the initial 100mg injection.
could this all be dose related? i will switch docs if this one doesn't go higher. trying to stick to him, since this is the cheapest option, as it costs me roughly 10usd/month (14 without insurance) for injections. don't feel like paying 200usd/month for clinics, when cypionate out of pocket is so cheap (amazon pharmacy)
is it normal to feel effects so quick? everything I am reading says 6-8 weeks, but then I am also very sensitive to meds and stuff.....
 

madman

Member
just started; baseline;
Total T: 226 ng/dl
Free: 7.62 ng/dl
Estradiol: 16.1 pg/ml

doc gave me 100mg/2weeks ( i know this is too low, and he seemed to be willing to go up to 100mg/week once my next bloodwork comes back at 4 weeks) - i switched to 1x week - 50mg as of now.

initially I went through couple days of high energy + high libido + frequent erections -
now many say this is just placebo/brain work - an erection many times throughout the day does seem real to me and not a placebo.
hard time falling to sleep, but once asleep it was good. high energy - and most important my mood improved dramatically. just my overall outlook and optimism went up. I kind of felt like back to my 20s. (now 42)
now being at week 4 at TRT, things went back to average. libido is gone, energy gone.
I felt a small bump following 24h of injecting 50mg/cypionate, but it is nothing compared to the initial 100mg injection.
could this all be dose related? i will switch docs if this one doesn't go higher. trying to stick to him, since this is the cheapest option, as it costs me roughly 10usd/month (14 without insurance) for injections. don't feel like paying 200usd/month for clinics, when cypionate out of pocket is so cheap (amazon pharmacy)
is it normal to feel effects so quick? everything I am reading says 6-8 weeks, but then I am also very sensitive to meds and stuff.....
Your doctor put you on a horrible protocol!

100 mg every 2 weeks is absurd as you would be back to hypogonadal levels well before your next injection let alone the more commonly prescribed piss poor protocol dished out by many doctors that are clueless when it comes to trt is the standard stone-aged protocol of 200 mg every 2 weeks which would have ones TT/FT/e2 levels sky-high post-injection (8-12 hrs) and during the first few days only to be followed by much lower levels well before your next injection.

This will result in unstable blood levels and will have a negative impact on energy/mood/libido/erectile function/recovery.

The doses used for trt are 100-200 mg/week and 200 mg/week being the higher end which many would never need to achieve a healthy FT level.

Most men can easily achieve a healthy FT level on 100-150 mg/week of T.

Sure some may need slightly higher doses but again many would never need the high-end doses to achieve a healthy FT.

Believe it or not, some men even do well injecting <100mg/week!

Keep in mind that when first starting trt not only are you injecting exogenous testosterone but your hpta although dysfunctional has not been shut down yet.

After your first injection T levels will start rising and due to the esterified T used (enanthate/cypionate) hormone levels over the following weeks will be in FLUX until blood levels stabilize (4-6 weeks).

During this time it is common for many to experience what we call the honeymoon period where many tend to notice an increase in overall well-being and libido due to androgen levels rising/increased dopamine but unfortunately, this is short-lived and temporary as the body will eventually adapt once blood levels have stabilized (4-6 weeks) let alone the hpta will be shut down within the first (2-6 weeks) of starting trt.

The first 6 weeks of therapy can be very misleading and many make the critical mistake of gauging how they feel overall regarding low-t symptoms because during the weeks leading up until blood levels stabilize your hormones are in flux.

Even then once blood levels stabilize (4-6 weeks) it will take the body another 2-3 months to adapt to those new levels and this is the critical time period when one should truly gauge how they feel overall regarding relief/improvement of low-t symptoms.

Many get caught up with the euphoric like feeling and intense libido that they can experience when first starting trt or tweaking a trt protocol (increasing T dose) but unfortunately this is temporary and short-lived as eventually, the body will adapt to those new levels and in most cases, as long as healthy TT/FT levels let alone other hormones are achieved on such protocol than one should experience the beneficial effects (mood/energy/libido/erections/recovery) but it will be more in the norm as opposed to the so-called amazing!

You are only 4 weeks in and most will wait 6 weeks then blood work will be done to see where such protocol (dose T/injection frequency) has you trough TT/FT/e2/DHT let alone blood markers such as RBCs/hemoglobin/hematocrit.

The goal of trt is to replace physiological levels of testosterone through the use of exogenous testosterone in order to achieve a healthy TT/FT level which will result in the relief/improvement of low-t symptoms while at the same time minimizing/avoiding any potential side-effects (cosmetic/overall health) while keeping blood markers healthy long-term.

Blood work is critical!

If your doctor had you injecting 100 mg every 2 weeks than I would not be too optimistic about where such protocol (dose T/injection frequency) will have your TT/FT/e2 levels as blood work should be done at the true trough and your trough levels will be absurdly low!

You need to find a new doctor as yours has no clue and you just wasted 4 weeks of your time getting put on a hormonal rollercoaster.
 

Systemlord

Member
is it normal to feel effects so quick? everything I am reading says 6-8 weeks, but then I am also very sensitive to meds and stuff.....
You're like me, overly sensitive to medicines.

The big part of the reason why you feel bad at 4 weeks is because you are getting shut down and your natural testosterone is waning and the protocol your doc has you on is low leaving you with levels probably lower than pre-treatment.
 
Last edited:

lukas_az

Member
thank you @madman for the good explanation. this makes really sense. it is frustrating to see docs doing this type of treatments. I am wondering how many guys do give up on TRT because of such mistreatment. not everybody knows how to find good info on the web and forums like this.
those energy+'endorphin' rushes after injections are just insane. I had to go on a 1h hardcore bike ride after my 50mg shot cause I could not handle the energy doing desk work. good to hear that all of that will level out. as much as like having those superman like rushes, i don't think this is sustainable
 

Online statistics

Members online
3
Guests online
7
Total visitors
10

Latest posts

Top